MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CLICKLINE FORCEPS OUTER SHEATH, INSULATED; METAL OUTER SHAFT, INSULATED

KARL STORZ SE & CO. KG CLICKLINE FORCEPS OUTER SHEATH, INSULATED; METAL OUTER SHAFT, INSULATED
Model Number 33500
Medical Device Problem Codes Break (1069); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(4): during operation, the surgeon felt that the handle of the tenaculum forceps was not moving smoothly.Thus, he asked the nurse to separate the insert with the handle.The outer sheath 33500 was then found broken and was snapped at the proximal end.The surgeon tried to retrieve all the broken parts of the outer sheath.For the case on (b)(6), the surgeon could not find all the detached parts.Since some of the detached parts for the case on (b)(6) were not found, there could be a risk due to foreign body left in patient.According to our information, no additional hospitalization was necessary.There is not yet enough information available to classify the health impact or if any occured.(mfr's.Internal complaint # (b)(4)).
 
Additional Manufacturer Narrative
The affected article has been requested for investigation by the manufacturer and is in transit to the manufacturing site in (b)(4).
 
Additional Manufacturer Narrative
The affected article was investigated by the manufacturer.Upon investigation it could be confirmed that the product has broken at the metal connecting piece on the proximal end.Based on the defect pattern found on the product, it can be assumed that too much force must have been applied to cause this breakage.And this breakage caused that the forceps to not move smoothly anymore.
 
Additional Manufacturer Narrative
As per further information received by the manufacturer on feb 16,2022: it was initially reported that the surgeon tried to retrieve all broken parts but could not find all the detached parts.However, further information has been received from the hospital indicating that the broken part was possibly swept away by staff as debris unintentionally.Furthermore, it was stated that they checked thoroughly on the surgery location, and there was no suspected subjects or abnormality.Based on this newly received information, and the risk analysis corresponding to the concerned product, it is concluded that the event did not, and might not, lead to death or serious deterioration in the state of health if it were to recur.Consequently, the event is rated as not reportable.The evaluation of the device has not been concluded as of yet.

Brand Name
CLICKLINE FORCEPS OUTER SHEATH, INSULATED
Common Device Name
METAL OUTER SHAFT, INSULATED
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
anja fair
13803 n. promenade blvd.
stafford, TX 77477
MDR Report Key13444222
Report Number9610617-2022-00017
Device Sequence Number4321636
Product Code GCJ
UDI-Device Identifier04048551150931
UDI-Public4048551150931
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33500
Device Catalogue Number33500
Device Lot NumberRT05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2022
Supplement Date Received by Manufacturer02/16/2022
03/18/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date03/11/2022
03/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown